Eigenvalues of a system of Fredholm integral equations. (English) Zbl 1068.45001

The authors consider two systems of Fredhlom integral equations, one on a finite interval \([0,1]\) and the other on the half-line \([0,\infty)\). A solution \(u= (u_1,u_2,\dots, u_n)\) of the former system is sought in \(C[0,1]^n\) and a solution \(u= (u_1,u_2,\dots, u_n)\) for the latter system is sought in a subset of \((BC[0,\infty))^n\), where \(BC[0,\infty)\) denotes the space of functions that are bounded and continuous on \([0,\infty)\). In both cases, \(u\) is called a solution of constant sign. For each of the system of equations, those values of \(\lambda\) are characterized for which the system has a constant-sign solution. \(\lambda\) is called an eigenvalue and \(u\) the corresponding eigenfunction of the system, if for a particular \(\lambda\) the system has a constant-sign solution.
The paper consists of five sections dealing with the Krasnosel’skij’s fixed point theorem, establishment of the condition for the set of eigenvalues \(E\) to contain an interval and for \(E\) to be an interval (bounded or unbounded), explicit sub-intervals are derived, and applications to boundary value problems, respectively.


45C05 Eigenvalue problems for integral equations
45B05 Fredholm integral equations
45F05 Systems of nonsingular linear integral equations
45F15 Systems of singular linear integral equations
Full Text: DOI


[1] Agarwal, R.P; Meehan, M; O’Regan, D, Nonlinear integral equations and inclusions, (2001), Nova Science Publishers Hungtington, NY
[2] Meehan, M; O’Regan, D, Positive solutions of singular and nonsingular Fredholm integral equations, J. math. anal. appl., 240, 416-432, (1999) · Zbl 0948.45004
[3] Meehan, M; O’Regan, D, Multiple nonnegative solutions of nonlinear integral equations on compact and semi-infinite intervals, Applicable analysis, 74, 413-427, (2000) · Zbl 1021.45007
[4] Erbe, L.H; Hu, S; Wang, H, Multiple positive solutions of some boundary value problems, J. math. anal. appl., 184, 640-648, (1994) · Zbl 0805.34021
[5] Erbe, L.H; Wang, H, On the existence of positive solutions of ordinary differential equations, (), 743-748 · Zbl 0802.34018
[6] Lian, W; Wong, F; Yeh, C, On the existence of positive solutions of nonlinear second order differential equations, (), 1117-1126 · Zbl 0857.34036
[7] Agarwal, R.P; O’Regan, D; Wong, P.J.Y, Constant-sign solutions of a system of Fredholm integral equations, Acta applicandae mathematicae, 80, 57-94, (2004) · Zbl 1053.45004
[8] Agarwal, R.P; O’Regan, D; Wong, P.J.Y, Positive solutions of differential, difference and integral equations, (1999), Kluwer Dordrecht · Zbl 0923.39002
[9] Agarwal, R.P; Wong, P.J.Y, Advanced topics in difference equations, (1997), Kluwer Dordrecht · Zbl 0914.39005
[10] Krasnosel’skii, M.A, Positive solutions of operator equations, (1964), Noordhoff Groningen
[11] O’Regan, D; Meehan, M, Existence theory for nonlinear integral and integrodifferential equations, (1998), Kluwer Dordrecht · Zbl 0932.45010
[12] Agarwal, R.P; Bohner, M; Wong, P.J.Y, Positive solutions and eigenvalues of conjugate boundary value problems, (), 349-374 · Zbl 0934.34008
[13] Eloe, P.W; Henderson, J, Positive solutions and nonlinear multipoint conjugate eigenvalue problems, Elec. J. diff. eqns., 3, 1-11, (1997) · Zbl 0888.34013
[14] Eloe, P.W; Henderson, J, Positive solutions and nonlinear (k, n — k) conjugate eigenvalue problems, Diff. eqns. dyn. sys., 6, 309-317, (1998) · Zbl 1003.34018
[15] Wong, P.J.Y; Agarwal, R.P, On eigenvalues and twin positive solutions of (n,p) boundary value problems, Functional differential equations, 4, 443-476, (1997) · Zbl 1040.34505
[16] Wong, P.J.Y; Agarwal, R.P, Eigenvalue characterization for (n,p) boundary value problems, J. Australian math. soc. (series B), 39, 386-407, (1998) · Zbl 0895.34015
[17] Wong, P.J.Y; Agarwal, R.P, Eigenvalues of lidstone boundary value problems, Applied mathematics and computation, 104, 15-31, (1999) · Zbl 0933.65089
[18] Wong, P.J.Y; Agarwal, R.P, On two-point right focal eigenvalue problems, Zeitschrift für analysis und ihre anwendungen, 17, 691-713, (1998) · Zbl 0915.34019
[19] Wong, P.J.Y; Agarwal, R.P, Extension of continuous and discrete inequalities due to eloe and henderson, Nonlinear analysis: theory, methods and applications, 34, 479-487, (1998) · Zbl 0933.34008
[20] Wong, P.J.Y, Sharp inequalities for solutions of multipoint boundary value problems, Mathl. ineq. applic., 3, 79-88, (2000) · Zbl 0952.34006
[21] Wong, P.J.Y; Agarwal, R.P, Generalized multipoint conjugate eigenvalue problems, Mathl. comput. modelling, 32, 5/6, 733-745, (2000) · Zbl 0991.34066
[22] Jiang, D; Liu, H, Existence of positive solutions to second order Neumann boundary value problems, J. math. research & exposition, 20, 360-364, (2000) · Zbl 0963.34019
[23] Wong, P.J.Y, Solutions of constant signs of a system of Sturm-Liouville boundary value problems, Mathl. comput. modelling, 29, 9, 27-38, (1999) · Zbl 1041.34015
[24] Wong, P.J.Y; Agarwal, R.P, Eigenvalues of boundary value problems for higher order differential equations, Mathematical problems in engineering: theory, methods and applications, 2, 401-434, (1996) · Zbl 0921.34021
[25] Wong, P.J.Y; Agarwal, R.P, On eigenvalue intervals and twin eigenfunctions of higher order boundary value problems, J. comp. appl. math., 88, 15-43, (1998) · Zbl 0993.34018
[26] Jiang, D, On the existence of positive solutions to second order periodic boundary value problems, Mathematica acta scientia, 18, 31-35, (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.